Alert archive / New York / Areal Flood Warnings in 2011

Areal Flood Warning 4, NWS Buffalo, NY

May 13, 2011Cattaraugus County, Wyoming County, New York

NWS Buffalo, NY issued this areal flood warning at May 13, 2011, 8:33 PM EDT for Cattaraugus County, Wyoming County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2011, 8:33 PM EDT (00:33 UTC)
Expired
May 13, 2011, 11:30 PM EDT
In force
3 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

Counties Cattaraugus County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 50 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 8:57 PM EDTFLOOD1 N Delevan, NYROUTE 16 CLOSED FROM YORKSHIRE TO DELEVAN
May 13, 8:57 PM EDTFLASH FLOOD1 N Delevan, NYROUTE 16 CLOSED FROM YORKSHIRE TO DELEVAN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2011-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2011-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
161 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WGUS41 KBUF 140033
FLWBUF

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
833 PM EDT FRI MAY 13 2011

NYC009-121-140330-
/O.NEW.KBUF.FA.W.0004.110514T0033Z-110514T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATTARAUGUS NY-WYOMING NY-
833 PM EDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLOOD WARNING FOR SMALL STREAMS IN...
  NORTHEASTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK...
  WESTERN WYOMING COUNTY IN WESTERN NEW YORK...

* UNTIL 1130 PM EDT

* AT 825 PM EDT...FLOODING CONTINUES IN PORTIONS OF THE WARNING      
  AREA...WITH HIGH FLOWS REPORTED ON TONAWANDA CREEK. ROAD CLOSURES  
  HAVE BEEN REPORTED ON ON SEVERAL STATE ROUTES...AND IN ATTICA AND  
  JAVA. ALTHOUGH THE HEAVIEST RAIN HAS ENDED...EXPECT FLOODING TO    
  CONTINUE TO IMPACT PARTS OF THE WARNED AREA DURING THE EVENING     
  HOURS.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS 
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4248 7855 4255 7846 4258 7846 4287 7841
      4287 7813 4266 7821 4252 7830 4252 7831
      4251 7830 4247 7832

$$

APFFEL
1 follow-up statement
859 
WGUS81 KBUF 140324
FLSBUF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1124 PM EDT FRI MAY 13 2011

NYC009-121-140334-
/O.EXP.KBUF.FA.W.0004.000000T0000Z-110514T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATTARAUGUS NY-WYOMING NY-
1124 PM EDT FRI MAY 13 2011

...THE FLOOD WARNING WILL EXPIRE AT 1130 PM EDT FOR SMALL STREAMS IN
WESTERN WYOMING AND EXTREME NORTHEASTERN CATTARAUGUS COUNTIES...

LAT...LON 4248 7855 4255 7846 4258 7846 4287 7841
      4287 7813 4266 7821 4252 7830 4252 7831
      4251 7830 4247 7832

$$

APFFEL

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at May 13, 8:21 PM EDT, 12 minutes earlier.

Area forecast discussion, May 13, 8:21 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
821 PM EDT FRI MAY 13 2011

.SYNOPSIS...
WEAK LOW PRESSURE EXTENDING FROM ILLINOIS THROUGH OHIO WILL
CONSOLIDATE OVER NORTHEASTERN OHIO DURING THE WEEKEND.  THE LOW WILL
BE RESPONSIBLE FOR ANOTHER SPELL OF UNSETTLED WEATHER THROUGH THE
BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
SHOWERS AND SCATTERED THUNDERSTORMS THIS EVENING WILL DIMINISH
WITH LOSS OF DAYTIME HEATING. WITHOUT MUCH UPPER LEVEL
SUPPORT...WILL BACK OFF TO JUST CHANCE POPS ACROSS WESTERN NEW
YORK AFTER MIDNIGHT AND MAINTAIN HIGHER POPS TO THE EAST. WE WILL
CONTINUE TO REMAIN UNSTABLE ALOFT AND GIVEN THE RIDGE OF HIGH
THETA-E OVER THE EASTERN GREAT LAKES ACTIVITY COULD BLOSSOM AT ANY
TIME. TOWARDS THE FINGER LAKES REGION AND EASTERN LAKE ONTARIO
REGION WILL CONTINUE WITH LIKELY AND CATEGORICAL THROUGH THE NIGHT
AS ACTIVITY ACROSS CENTRAL NEW YORK WILL CARRY ACROSS THIS REGION.
EXPECT MOSTLY CLOUDY SKIES AND MILD CONDITIONS THROUGH THE
REMAINDER OF THE NIGHT...WITH LOWS GENERALLY IN THE UPPER 50S TO
LOWER 60S.

IN AREAS THAT RECEIVED HEAVY RAIN...AND GIVEN THE MILD DEW POINTS
OVERNIGHT AND LIGHT FLOW WILL INCLUDE PATCHY FOG ACROSS MUCH OF THE
SOUTHERN TIER...AND LOWER GENESEE VALLEY REGION.

ON SATURDAY AS THE OHIO SURFACE LOW BECOMES A BIT MORE ORGANIZED
THERE WILL BE THE POTENTIAL TO DEVELOP STRONGER BOUNDARIES TO
INITIATE CONVECTION AND THE POPS REFLECT THE BEST CHANCES FOR RAIN
ONCE AGAIN IN THE AFTERNOON.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
THE DOMINANT WEATHER FEATURES DURING THIS PERIOD WILL BE A
PERSISTENT CLOSED LOW THAT WILL REMAIN SITUATED OVER THE OHIO
VALLEY...AND ITS BROAD SURFACE REFLECTION EXTENDING FROM THE OHIO
VALLEY ACROSS THE MID ATLANTIC STATES. TOGETHER...THESE TWO FEATURES
WILL MAINTAIN A SOUTHEASTERLY TO EASTERLY FLOW OF MOISTURE-RICH AIR
ACROSS OUR AREA...RESULTING IN PLENTY OF CLOUD COVER AND A RATHER
HIGH LIKELIHOOD OF RAIN.

LOOKING A LITTLE MORE CLOSELY AT THE FORECAST DETAILS...THE
STEADIEST RAIN IS MOST LIKELY TO INITIALLY BE FOUND ALONG AND NORTH
OF A KBUF-KROC-KSYR AXIS SATURDAY EVENING...OR JUST NORTH OF A
STALLED OUT FRONTAL BOUNDARY AND ALONG A RATHER WELL DEFINED
MID-LEVEL DEFORMATION ZONE EXTENDING NORTHEASTWARD FROM THE MAIN
LOW. SOUTH OF THIS...THE PRECIP SHOULD INITIALLY BE MUCH MORE
SHOWERY OWING TO WEAKER AND MORE DIFFUSE FORCING UNDER AN AREA OF
BROAD DIFFLUENCE ALOFT. HAVE REFLECTED THIS IN THE FORECAST WITH A
NORTH-SOUTH GRADIENT IN PRECIP CHANCES SATURDAY EVENING...RANGING
FROM CATEGORICAL NORTH TO LOW LIKELY FURTHER SOUTH.

AS TIME PROGRESSES SATURDAY NIGHT AND SUNDAY...THE AFOREMENTIONED
SURFACE BOUNDARY AND DEFORMATION ZONE ALOFT SHOULD TEND TO SAG A
LITTLE FURTHER TO THE SOUTH. THIS...IN CONJUNCTION WITH ANOTHER
SURGE OF MOISTURE WORKING INTO THE AREA FROM THE SOUTH...SHOULD
RESULT IN THE STEADIER RAIN SPREADING FURTHER SOUTH ACROSS THE
REMAINDER OF THE FORECAST AREA...AND AS SUCH HAVE INDICATED A TREND
TOWARD CATEGORICAL POPS EVERYWHERE DURING THIS TIME FRAME.

DURING THE SUNDAY NIGHT-MONDAY NIGHT PERIOD...THE MAIN DEFORMATION
ZONE WILL REMAIN PARKED ACROSS OUR AREA...HOWEVER LIFT WITHIN THIS
ZONE WILL BECOME WEAKER AND MORE DIFFUSE...WHILE SOME MID-UPPER
LEVEL DRYING ALSO TAKES PLACE. THIS SHOULD TRANSLATE INTO SOMEWHAT
LIGHTER RAIN AND LOWER OVERALL PRECIP CHANCES...THOUGH THERE WILL
STILL BE A PRETTY GOOD LIKELIHOOD OF EVERYONE SEEING AT LEAST SOME
RAIN...SO HAVE CONTINUED WITH LIKELY POPS.

IN CONTRAST TO THE NEAR TERM PERIOD WHICH WILL FEATURE MORE IN THE
WAY OF INSTABILITY...OUR REGION WILL BE IN A MORE STABLE ENVIRONMENT
DURING THE BULK OF THE SHORT TERM PERIOD...TRANSLATING INTO LITTLE
OR NO THREAT FOR THUNDER. ABOUT THE ONLY CHANCE FOR THUNDER WILL
COME EARLY SATURDAY EVENING SOUTH OF LAKE ONTARIO...WHERE SOME WEAK
ELEVATED INSTABILITY WILL STILL BE PRESENT BEFORE MIDNIGHT.

OVERALL...THE HEAVIEST PRECIP AMOUNTS DURING THIS PERIOD APPEAR MOST
LIKELY DURING THE SATURDAY NIGHT AND SUNDAY TIME FRAME...WHEN LIFT
ALONG THE DEFORMATION ZONE WILL BE THE STRONGEST AND MOST
PERSISTENT. POTENTIAL RAINFALL AMOUNTS THROUGH SUNDAY LOOK TO RANGE
FROM AROUND AN INCH TO AN INCH AND A THIRD ALONG AND NORTH OF A
KBUF-KROC-KSYR LINE...TO A HALF TO TWO THIRDS OF AN INCH FURTHER
SOUTH. THIS WILL THEN LIKELY BE FOLLOWED BY ANOTHER GENERAL QUARTER
TO HALF AN INCH OF RAIN AS THE DEFORMATION ZONE SLOWLY WEAKENS IN
PLACE SUNDAY NIGHT AND MONDAY.

WITH ALL THE CLOUD COVER AND PRECIP...THE DIURNAL SPREAD IN
TEMPERATURES WILL BE SIGNIFICANTLY SMALLER THAN USUAL...WITH
NIGHTTIME LOWS RUNNING FROM NEAR NORMAL TO ABOVE NORMAL...AND
DAYTIME HIGHS REMAINING BELOW NORMAL. IN FACT...READINGS WILL LIKELY
NOT MAKE IT OUT OF THE MID 50S IN MOST PLACES ON MONDAY...WHICH WILL
BE A SOLID 10 DEGREES BELOW NORMAL FOR MID MAY.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
IN A NUTSHELL...THIS PERIOD STILL LOOKS AS IF IT WILL REMAIN
UNSETTLED...WITH BELOW NORMAL TEMPERATURES AND ABOVE NORMAL
RAINFALL CONTINUING.

THE MEDIUM RANGE OPERATIONAL AND ENSEMBLE GUIDANCE REMAINS IN GOOD
AGREEMENT THAT A PERSISTENT CLOSED UPPER LOW WILL LINGER OVER THE
OHIO VALLEY THROUGH AT LEAST MIDWEEK...BEFORE SLOWLY WEAKENING AND
LIFTING OUT ACROSS THE GREAT LAKES REGION TOWARD THE END OF THE
PERIOD. THIS PATTERN WILL ALLOW FOR A FAIR AMOUNT OF CLOUD COVER AND
SHOWER ACTIVITY TO PERSIST ACROSS OUR AREA THROUGH WEDNESDAY...
BEFORE DRIER AIR GETS ENTRAINED INTO THE CIRCULATION OF THE
WEAKENING LOW AND LEADS TO SOMEWHAT DIMINISHED SHOWER CHANCES FOR
BOTH THURSDAY AND FRIDAY.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AT 00Z SHOWERS AND THUNDERSTORMS CONTINUE TO WEAKEN WITH THE LOSS OF
DAYTIME HEATING. THUNDERSTORMS WILL BE SLOW MOVING AND LIKELY REMAIN
IN THE VICINITY OF KROC FOR ANOTHER HOUR OR SO BEFORE DRIFTING
SLOWLY NORTH AND EASTWARD. ELSEWHERE VFR FLIGHT
CONDITIONS...THOUGH A LOWERING INTO IFR IN LOW CEILINGS AND FOG IS
LIKELY ACROSS THE SOUTHERN TIER WHERE HEAVY RAIN HAS FALLEN...AND
HIGH DEWPOINTS REMAIN.

GIVEN THE AIRMASS WILL REMAIN UNSTABLE ALOFT THROUGH THE NIGHT
HOURS...A SHOWER IS POSSIBLE ACROSS WESTERN NEW YORK AND PORTIONS OF
CENTRAL NEW YORK TOWARDS DAWN.

ON SATURDAY GENERALLY VFR CONDITIONS WILL PREVAIL BUT WE SHOULD SEE
A RETURN OF CONVECTION DURING THE AFTERNOON ACROSS MOST OF THE CWA
THAT WILL OCCASIONALLY TAKE CONDITIONS DOWN TO MVFR. ACTIVITY WILL
LINGER TOWARDS THE EVENING HOURS...DIMINISHING WITH THE LOSS OF
DAYTIME HEATING.

OUTLOOK...
SATURDAY NIGHT THROUGH WEDNESDAY...MVFR WITH RAIN LIKELY THROUGH
TUESDAY...BEFORE DIMINISHING TO SCATTERED SHOWERS ON WEDNESDAY.

&&

.MARINE...
AS NOTED ABOVE THE WEAK AREA OF LOW PRESSURE EXTENDING FROM ILLINOIS
THROUGH OHIO WILL CONSOLIDATE OVER NORTHEASTERN OHIO DURING THE
WEEKEND.  THROUGH SATURDAY WINDS WILL GENERALLY BE LIGHT RESULTING
IN CONDITIONS REMAINING BELOW ADVISORY CRITERIA.

SATURDAY NIGHT AND SUNDAY THE SURFACE LOW CONSOLIDATES OVER
NORTHEAST OHIO AND HIGH PRESSURE FROM CENTRAL CANADA SLIDES
SOUTHEAST TO THE UPPER GREAT LAKES. THAT COMBINATION WILL CREATE A
TIGHTER PRESSURE GRADIENT ACROSS THE LOWER GREAT LAKES RESULTING
IN BRISK NORTHEASTERLY FLOW...WITH WINDS AND WAVES LIKELY TO REACH
SMALL CRAFT ADVISORY CRITERIA THROUGH EARLY NEXT WEEK.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TAN
NEAR TERM...THOMAS
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...TAN/THOMAS
MARINE...TAN
Hazardous weather outlook, May 13, 4:51 AM EDT, 15 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
451 AM EDT FRI MAY 13 2011

NYZ001>003-010>013-019>021-085-140900-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
451 AM EDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SLOW MOVING THUNDERSTORMS THIS AFTERNOON AND EVENING COULD RESULT
IN LOCALIZED AREAS OF HEAVY RAIN. WHILE BASIN WIDE RAINFALL SHOULD
AVERAGE UNDER A QUARTER INCH...SMALLER WATERSHEDS COULD EXPERIENCE
AMOUNTS OF AN INCH OR MORE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS AN ADDITIONAL THREAT FOR HEAVY RAIN DURING THE WEEKEND.
HOWEVER...IT IS TOO EARLY TO PINPOINT RAINFALL AMOUNTS AND WHICH
LOCATIONS WILL RECEIVE THE HEAVIEST RAIN.

PERSISTENT AREAS OF HEAVY RAIN INTO NEXT WEEK COULD RESULT IN THE
POTENTIAL FOR FLOODING...ESPECIALLY WHERE CREEK AND STREAM LEVELS
REMAIN HIGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>008-014-140900-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO-
451 AM EDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER REMAINS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A THREAT FOR HEAVY RAIN DURING THE WEEKEND AND EARLY NEXT
WEEK. HOWEVER...IT IS TOO EARLY TO PINPOINT RAINFALL AMOUNTS AND
WHICH LOCATIONS WILL RECEIVE THE HEAVIEST RAIN.

PERSISTENT HEAVY RAIN INTO NEXT WEEK COULD RESULT IN THE POTENTIAL
FOR FLOODING...ESPECIALLY WHERE CREEK AND STREAM LEVELS REMAIN
HIGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-140900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
451 AM EDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Special weather statement, May 13, 6:42 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
642 PM EDT FRI MAY 13 2011

NYZ010>012-085-140145-
NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE-
INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW...
ORCHARD PARK...SPRINGVILLE
642 PM EDT FRI MAY 13 2011

...LOCALLY HEAVY RAINFALL THIS EVENING...

OVER ERIE COUNTY...THUNDERSTORMS CONTINUE TO DEVELOP EARLY THIS EVENING.
WHILE THE IMMEDIATE BUFFALO METRO AREA...THE NORTHTOWNS WEST OF CLARENCE...AND
AREAS ALONG LAKE ERIE SHOULD BE SPARED...OTHER LOCATIONS SOUTH AND
EAST OF THE AIRPORT WILL CONTINUE TO SEE THUNDERSTORM DEVELOPMENT
WITH LOCALLY HEAVY RAINFALL. FURTHER TO THE EAST...MUCH OF WYOMING
COUNTY AND SOUTHERN GENESEE COUNTY SOUTH OF ROUTE 5 WILL SEE
THUNDERSTORM ACTIVITY SLOWLY WEAKEN THIS EVENING. LOCALLY HEAVY
RAINFALL HAS BEEN FALLING IN THIS AREA...AND SOME ROADS MAY BE
CLOSED. SOME LOCATIONS COULD EASILY SEE A QUICK INCH OF RAIN WITH
THESE SLOW MOVING STORMS.

NYZ019>021-140145-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE
642 PM EDT FRI MAY 13 2011

...HEAVY RAIN COMES TO AN END BUT FLOODING PROBLEMS PERSIST...

MOST OF THE THUNDERSTORM ACTIVITY OVER THE SOUTHERN TIER HAS
WEAKENED THIS EVENING...ALTHOUGH LIGHT TO MODERATE RAIN CONTINUES
IN MANY LOCATIONS EAST A LINE FROM CHAUTAUQUA LAKE TO SPRINGVILLE.
SOME LOCATIONS HAVE RECEIVED IN EXCESS OF 2 INCHES THIS AFTERNOON.
WITH MANY AREA ROADS CLOSED...DRIVERS ARE URGED TO USE CAUTION AND
ABIDE BY ANY ROAD CLOSED SIGNS. AREA FLOODING MAY PERSIST FOR
SEVERAL MORE HOURS THIS EVENING.

NYZ013-014-140145-
LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...GENESEO...CANANDAIGUA
642 PM EDT FRI MAY 13 2011

...LOCALLY HEAVY RAIN AND THUNDERSTORMS CONTINUE...

WHILE MUCH OF ONTARIO COUNTY HAS BEEN SPARED FROM LATE AFTERNOON
AND EARLY EVENING THUNDERSTORMS...HEAVY RAIN AND THUNDERSTORM
ACTIVITY HAS CONTINUED FROM NAPLES IN THE SOUTHERN PORTION OF THE
COUNTY WEST ACROSS MUCH OF LIVINGSTON COUNTY. THESE THUNDERSTORMS
ARE EXPECTED TO CONTINUE FOR SEVERAL MORE HOURS BEFORE WEAKENING SHORTLY
AFTER SUNSET. SOME LOCATIONS COULD EASILY SEE A QUICK INCH OF RAIN
WITH THESE SLOW MOVING STORMS.

ZAFF
Local storm report, May 13, 7:14 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
714 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     FLASH FLOOD      JAVA CENTER             42.64N  78.39W
05/13/2011                   WYOMING            NY   LAW ENFORCEMENT

            FLOODING ON RT 77.

&&

EVENT NUMBER BUF1100059

FISHER
Local storm report, May 13, 7:16 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
716 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FLASH FLOOD      ARCADE                  42.53N  78.43W
05/13/2011                   WYOMING            NY   LAW ENFORCEMENT

            FLOODING ON RT 39.

&&

EVENT NUMBER BUF1100060

FISHER
Local storm report, May 13, 7:24 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
724 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      FALCONER                42.12N  79.20W
05/13/2011                   CHAUTAUQUA         NY   TRAINED SPOTTER

            FLOODING ON MEE ROAD.

&&

EVENT NUMBER BUF1100061

FISHER
Local storm report, May 13, 7:26 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
726 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      FALCONER                42.12N  79.20W
05/13/2011                   CHAUTAUQUA         NY   TRAINED SPOTTER

            FLOODING ON ROUTE 65.

&&

EVENT NUMBER BUF1100062

FISHER
Local storm report, May 13, 7:58 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
758 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      1 ENE WELLSVILLE        42.13N  77.92W
05/13/2011                   ALLEGANY           NY   LAW ENFORCEMENT

            E STATE ST AND MERRIAM HTS RD CLOSED DUE TO FLOODING.
            5-10 PEOPLE EVACUATED.

&&

EVENT NUMBER BUF1100063

ZAFF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 9:12 PM EDTAreal Flood WarningBUFAllegany6 hr
May 14, 4:17 AM EDTFlash Flood WatchBUFAllegany, Cattaraugus, Chautauqua, Erie, Wyoming24 hr
May 14, 3:53 PM EDTSmall Craft AdvisoryBUF4 days
May 14, 4:35 PM EDTSpecial Weather StatementBUFCattaraugus85 min
May 14, 5:57 PM EDTSpecial Weather StatementBUFCattaraugus63 min

Nearby

Areal Flood Warnings in New York, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.